Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 97, NWS Shreveport, LA

March 29, 2000Cass County, Marion County, Morris County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 2000, 1:46 AM CST for Cass County, Marion County, Morris County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 29, 2000, 1:46 AM CST (07:46 UTC)
Expired
Mar 29, 2000, 2:45 AM CST
In force
59 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Cass County, TX, Marion County, TX, Morris County, TX

The radar

The Shreveport radar (KSHV), 85 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 2:00 AM CSTHail 0.75Lone Star, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
2380 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 290747
SVRSHV
TXC067-315-343-290845-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
146 AM CST WED MAR 29 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORRIS COUNTY IN TEXAS
  CASS COUNTY IN TEXAS
  MARION COUNTY IN TEXAS

* UNTIL 245 AM CST

* AT 146 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES EAST OF 
  PITTSBURG...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   JEFFERSON AT 225 AM CST

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  MORRIS COUNTY IN TEXAS
  CASS COUNTY IN TEXAS
  MARION COUNTY IN TEXAS
UNTIL 245 AM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:17 PM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Mar 28, 10:17 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1017 PM CST TUE MAR 28 2000

VERY SEVERE STORMS MOVED EAST INTO THE AREA BUT ARE GRADUALLY
WEAKENING. STRONGEST CELL IN RUSK COUNTY MAINTAINED INDICATIONS OF
OF ROTATION AND GIANT HAIL FOR PAST COUPLE OF HOURS...LIKELY DUE TO
ITS ISOLATED PROXIMITY. STORMS FURTHER NORTH CLUSTERED TOGETHER AND
SOME STILL SEVERE...BUT WILL LIKELY NOT INCREASE IN INTENSITY. ALSO
TWEAKED AND EASED UP ON AMBIENT WINDS...RAISED POPS NORTH SECTIONS...
AND RAISED TEMPS A COUPLE OF CATEGORIES...AS NO REAL BOUNDARY SEEN
TO SWEEP THROUGH TONIGHT. COULD ALSO SEE MORE ISOLATED DEVELOPMENT
FURTHER TO WEST MOVE INTO EAST TEXAS LATER TONIGHT.

VII

.SHV...NONE.

In the hours before

Local storm report, Mar 28, 11:07 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1107 PM CST MON MAR 27 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1025 PM    JEFFERSON                 TX   .75 INCH HAIL
03/28/00   MARION                         FROM LAW ENFORCEMENT

1035 PM    NEW SUMMERFIELD           TX   1 INCH HAIL
03/28/00   CHEROKEE                       HAIL THE SIZE OF QUARTERS
                                          COVERED HWY 110 FOR A
                                          LENGTH OF 1/4 MILE FROM
                                          LAW ENFORCEMENT

NNNN
Local storm report, Mar 28, 11:12 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 PM CST MON MAR 27 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1110 PM    5 N BENTON                LA   .75 INCH HAIL
03/28/00   BOSSIER                        FROM KSLA METEOROLOGIST

NNNN
Local storm report, Mar 29, 12:16 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 AM CST TUE MAR 28 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1205 AM    MARSHALL                  TX   2.75 INCH HAIL
03/29/00   HARRISON                       HAIL THE SIZE OF BASEBALLS
                                          AT THE INTERSECTION OF HWY
                          8                80 AND 154 FROM LAW
                                          ENFORCEMENT

NNNN
Local storm report, Mar 29, 12:37 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 AM CST TUE MAR 28 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1210 AM    2 N MARSHALL              TX   1.75 INCH HAIL
03/29/00   HARRISON                       HAIL THE SIZE OF GOLFBALLS
                                          COVERING HWY 59 TO A DEPTH
                                          OF 3 INCHES FROM LAW
                                          ENFORCEMENT

1220 AM    8 NE MARSHALL             TX   WIND DAMAGE
03/29/00   HARRISON                       TREES DOWN ACROSS HWY 43
                                          FROM LAW ENFORCEMENT

NNNN
Local storm report, Mar 29, 1:33 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
133 AM CST WED MAR 29 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1255 AM    3 W MOUNT VERNON          TX   1 INCH HAIL
03/29/00   FRANKLIN                       HAIL THE SIZE OF QUARTERS
                                          REPORT FROM LAW
                                          ENFORCEMENT

1255 AM    SHREVEPORT                LA   .75 INCH HAIL
03/29/00   CADDO                          REPORT FROM KSLA-TV

1255 AM    SHREVEPORT                LA   .88 INCH HAIL
03/29/00   CADDO                          REPORT FROM TRAINED
                                          SPOTTER

0102 AM    BOSSIER CITY              LA   1.75 INCH HAIL
03/29/00   BOSSIER                        HAIL THE SIZE OF GOLFBALLS
                                          AT LIBRARY BENTON ROAD

0105 AM    WINNSBORO                 TX   1.75 INCH HAIL
03/29/00   WOOD                           REPORT FROM LAW
                                          ENFORCEMENT

0120 AM    WINNSBORO                 TX   1 INCH HAIL
03/29/00   WOOD                           COVERING THE GROUND
                                          REPORT FROM PUBLIC

NNNN
Local storm report, Mar 29, 1:44 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
144 AM CST WED MAR 29 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0100 AM    SHREVEPORT                LA   WIND DAMAGE
03/29/00   CADDO                          TREES AND POWER LINES DOWN
                                          IN THE HIGHLAND AREA TREES
                                          DOWN ON HOUSES REPORT FROM
                                          SPOTTERS AND KSLA-TV

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 9:05 PM CSTSevere Thunderstorm WarningSHVCamp, Morris, Titus55 min
Mar 28, 9:05 PM CSTSevere Thunderstorm WarningSHVFranklin55 min
Mar 28, 9:36 PM CSTSevere Thunderstorm WarningSHVCherokee54 min
Mar 28, 10:20 PM CSTSevere Thunderstorm WarningSHVCass, Marion40 min
Mar 28, 10:27 PM CSTSevere Thunderstorm WarningSHVCherokee, Rusk48 min
Mar 28, 11:39 PM CSTSevere Thunderstorm WarningSHVHarrison, Marion66 min
Mar 29, 12:45 AM CSTSevere Thunderstorm WarningSHVCamp, Franklin, Morris, Titus60 min
Mar 29, 12:52 AM CSTSevere Thunderstorm WarningSHVWood38 min
Mar 29, 1:23 AM CSTSevere Thunderstorm WarningSHVUpshur67 min
Mar 29, 2:03 AM CSTSevere Thunderstorm WarningSHVGregg, Harrison57 min
Mar 29, 5:37 AM CSTSevere Thunderstorm WarningSHVRed River38 min
Mar 29, 6:34 AM CSTSevere Thunderstorm WarningSHVCass41 min
Mar 29, 4:35 PM CSTSevere Thunderstorm WarningSHVCass40 min
Mar 29, 5:01 PM CSTSevere Thunderstorm WarningSHVHarrison, Marion44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.